What am l doing wrong ?

I had some pains in my arms,and shoulders before going for my monthly blood test results ,but could cope with it so thought nothing of it .Seeing my Dr he asked how I was I told him about the pains and he said yes my blood test has gone up after going down so well .How and why does it go up again am I doing something wrong ?Dr said could be reducing too much ,I was on 20 m 17/12 then 15 so he said to stay on 15m for another month and at my next appointment look into reducing 1m a month ,Any advice please if I am doing something wrong ?

8 Replies

oldestnewest
  • Hi Alice, think your doctor has got it right! Some people are much more sensitive to reductions than others. In my early months I always had a few bad days after reductions, but just stuck with it. Once I got down to about 15mg (from 80) I just did 1mg at a time and now I'm under 10mg just 0.5mg a time, and my own slow reduction plan. Fortunately since then no probs.

    You have to learn to be patient with this illness I'm afraid. There's no point in trying to rush things, as most of us have found out. Some lucky people manage it quickly, but not many. So don't despair, you will get there, hopefully pain free. (Or almost, you are bound to still get some, but it's liveable with). Good luck.

  • Thank you Dorset Lady for your reply ,so l am doing nothing wrong l just have to be patient ,l thought reducing would help my hamster face as l call it as l look like l have my lunch in my cheeks l try to laugh it off as people say how well l look l have never had rosy cheeks before when l don't feel it though . You keep well Thank you Alice

  • Hi again Alice,

    It's very frustrating when people say how well you look, when inside you feel like a broken down horse, as my mother used to say! Sometimes, you want to say back to them, well I jolly well don't feel like it, but we're all much too polite aren't when? Just keep telling yourself that if the Pred makes you look good on the outside, then it's doing good on the inside.

    Don't worry, the hamster look will go!

  • Thank you Dorset Lady you make me feel good as l was feeling so down Thank you keep well Alice

  • Hamster face! Perfect description. LOL/ I quite like mine and think it has made me prettier! Hahaha, So now I can look in the mirror!

  • Glad you like my description Hampster face ,l thought it was a better than moon face and chubby cheeks of course it's a good one as it looks like we have our lunch in our cheeks we have to have a sense of humour to keep going .Hope you are keeping well Alice

  • Alice, in the early days of treatment (in fact, for the first 12 months or so), it is quite common to experience flares in the inflammation resulting in returning pain. The returning pain in your arms and shoulders does suggest that going from 20mg to 15mg in one go was too large a reduction for you and would be for most people. You may have been more successful if you had reduced to 17.5 in the first instance, but some people find that they have to reduce even more slowly, by just 1mg at a time, to keep the inflammation under control. I hope your GP's advice to remain on 15mg for another month will gradually improve your symptoms again - certainly 15mg is the usual starting dose and one that more often than not does control the inflammation. Your repeat blood tests in a month's time, together with how you feel, will be a good guide as to whether to continue reducing, and by 1mg a month at this stage is wise advice.

  • Thank you Celtic ,l know now why the pains,came back as Dorset Lady says l have to be patient.Keep well Alice

You may also like...